Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Esophogeal ulcer. Taking Reyetaz, Norvir, Truvada.
Mar 14, 2012

Long term survivor here (Poz since the 1980s) taking Reyetaz, Norvir and Truvada. For some time I had a burning in my throat. EGD revealed an esophageal ulcer. Nearly every medicine available for esophageal ulcer conflicts with Reyetaz, and I've read on a few sites that Reyetaz can cause esophageal ulcer. Viral load is about undetectable, and have been doing well for many years on this combo. Should I consider a different meds regimin just to deal with the ulcer, or are there other good ulcer alternatives? This is probably irrelevant to my question, but I have sleep apnea, currently going untreated because the CPAP didn't work, I tried and I couldn't sleep for several days... I mention because I think the CPAP failed attempt was when I started feeling the burning. Getting the huge bill (despite having insurance, the copay was huge) discouraged me from further treatment on my sleep apnea.

Response from Dr. Henry

Have you been checked for H pylori infection? Usually when we decide to aggressively treat an ulcer with a proton pump inhibitor for a time we often switch atazanavir to another protease inhibitor (such as darunavir or fosamprenavir) that usually can be taken with strong acid reducer. Recommend discussing further with your HIV specialist. KH



Previous
Is it ATRIPLA-related blood pressure or something else?
Next
Nutrients for Kidney stability

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement